Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Nov 4, 2016, 6:09 PM MDT for El Paso County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2016, 6:09 PM MDT (00:09 UTC)
- Expired
- Nov 4, 2016, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 6:13 PM MDT | HAIL 1 | 14 Ese El Paso, TX | PUBLIC REPORTS QUARTER SIZED HAIL AT INTERSECTION OF GEORGE DIETER AND ROJAS |
| Nov 4, 6:49 PM MDT | HAIL 1.75 | Horizon City, TX | WIND GUST OCCURRED SAME TIME AS LARGE HAIL... .25 INCH RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
423
WUUS54 KEPZ 050009
SVREPZ
TXC141-050100-
/O.NEW.KEPZ.SV.W.0093.161105T0009Z-161105T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
609 PM MDT FRI NOV 4 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EL PASO COUNTY IN WESTERN TEXAS...
* UNTIL 700 PM MDT
* AT 608 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MISSION
VALLEY...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
FAR EAST EL PASO...
HORIZON CITY...
CENTRAL EL PASO...
SOCORRO...
FORT BLISS...
SAN ELIZARIO...
BUTTERFIELD...
AGUA DULCE...
DAIRYLAND...
MONTANA VISTA...
HOMESTEAD MEADOWS...
SPARKS...
AND LAKE WAY ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 10630 3166 10633 3169 10635 3171 10637
3173 10638 3174 10640 3181 10641 3186 10609
3171 10599 3166 10600 3159 10629
TIME...MOT...LOC 0008Z 272DEG 18KT 3172 10629
HAIL...1.50IN
WIND...60MPH
$$
TSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 2:38 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 4, 2:38 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 238 PM MDT Fri Nov 4 2016 .SYNOPSIS... There is a threat of severe weather this evening and again east of the Rio Grande on Saturday. Large hail, strong winds, heavy rain and even an isolated tornado will be possible. We will see drier and calmer conditions for Sunday and Monday. A slight chance for rain returns to the forecast for the middle and latter part of next week. && .DISCUSSION... All the pieces are falling into place for a round of severe weather this afternoon. We have lots of shear in the atmosphere with southeast winds at the surface and strong southwest winds aloft. In addition an upper level tough just to our west will provide lift and instability to help get storms going. While widespread severe thunderstorms are not expected, there is a good likelihood that we will see a few supercell thunderstorms. These storms will be able to produce large hail, strong winds and with the shear even a tornado. In addition to the severe weather threat, we will continue to see the possibility for training storms that produce some heavy rains leading to flash flooding. Eastern Grant County and most of Sierra County have already seen 1 to 3 inches of rain today and if they receive any more it will quickly lead to more flooding. This weather pattern will be slow to move out so again on Saturday we will see the threat for significant weather, but this time the main threat will be for locations east of the Rio Grande. On Sunday, drier air will work into the region and we will see dry and seasonal temperatures for Sunday and Monday. For Tuesday thought the end of the week there are some big model differences. Both the GFS and ECMWF drop an upper level low right into southern New Mexico and gives us another round of heavy rain. The SREF has a different solution, it leaves the system as an open wave, and keeps us dry. For now I have introduced a slight chance for rain in the extended forecast and we'll wait for what the next round of models come up with. && .AVIATION...Valid 05/00Z-06/00Z...Strong and vigorous cut off low will slowly drift northeast over eastern Arizona/western new Mexico and into the four corners through Saturday. Low will continue to draw abundant Gulf of Mexico moisture into the area. Impacts include widespread +TSRAGS/WND VRB25G40KT/VSBY 1-3SM/CIGS020-040 and SCT +TSRAGS/WND VRB35G55KT/VSBY 1-3SM/CIGS020-040 genly from continental divide and eastward through 15Z. ISOLD-SCT TSRAGR again possible from San Andres mountains east from 18Z through end of period. Sky conditions elsewhere SCT-BKN020-050 SCT080-120 lowlands. BKN005-015 SCT060-100 mountains. && .FIRE WEATHER... A deep cutoff low now over southern Arizona...will continue to slowly drift north northeast to the four corners this weekend. This feature is drawing abundant low and mid level sub tropical moisture over the area from the south and southeast. A number of factors in the atmosphere favorable for severe weather, are coming together this afternoon. Expect storms to develop between 3 and 4 pm in a wide band oriented from Mule Creek...southeast to Dona Ana and west El Paso counties. Some of these storms will reach severe limits...with damaging wind gusts to 60 mph and large hail. Flash flooding and frequent lightning is possible from any storm. This area of storms will progress east northeast over the Rio Grande valley then Tularosa basin late this afternoon and especially early this evening. the threat of severe weather continues Saturday and possibly Sunday further east to the Tularosa basin...as the upper level trough hangs back over the region. Min RH this afternoon will range from near 100% in the Sacs and Gila region...to upper 20s Bootheel. Readings drop roughly 20% along and east of the Rio Grande Saturday...then another 20% Sunday. Highest drops will be over the Sacramento mountains. Good to excellent vent rates are expected over the lowlands...with poor to fair rates expected over the mountains. Haines indices 4-5 can be expected over the lowlands...with 2-3 over the mountains next few days. && .PRELIMINARY POINT TEMPS/POPS... El Paso 56 74 54 75 / 70 30 30 0 Sierra Blanca 54 72 52 74 / 60 40 60 20 Las Cruces 53 71 49 72 / 70 30 30 0 Alamogordo 53 73 52 72 / 70 40 40 0 Cloudcroft 39 55 39 52 / 70 40 60 10 Truth or Consequences 49 67 49 70 / 80 20 30 0 Silver City 48 65 45 67 / 40 0 0 0 Deming 49 72 46 73 / 40 10 10 0 Lordsburg 44 71 45 72 / 20 0 0 0 West El Paso Metro 60 73 56 74 / 70 30 30 0 Dell City 49 73 48 74 / 50 40 50 20 Fort Hancock 57 77 53 78 / 60 40 50 10 Loma Linda 56 68 52 68 / 60 40 40 0 Fabens 54 73 51 76 / 70 30 40 0 Santa Teresa 57 73 51 75 / 70 30 30 0 White Sands HQ 59 72 53 72 / 80 30 40 0 Jornada Range 51 71 46 71 / 80 30 30 0 Hatch 54 71 49 72 / 70 20 30 0 Columbus 52 73 49 75 / 40 10 10 0 Orogrande 58 72 54 72 / 70 40 30 0 Mayhill 45 62 44 63 / 70 50 50 20 Mescalero 43 63 42 62 / 70 40 60 10 Timberon 43 60 41 60 / 70 40 60 10 Winston 42 63 38 65 / 70 20 20 0 Hillsboro 47 68 44 70 / 70 20 20 0 Spaceport 52 69 49 70 / 80 30 30 0 Lake Roberts 38 65 33 68 / 50 20 10 0 Hurley 43 68 43 70 / 40 0 10 0 Cliff 39 71 38 72 / 30 0 0 0 Mule Creek 33 68 35 69 / 30 0 0 0 Faywood 47 68 44 71 / 50 10 20 0 Animas 42 73 43 74 / 20 0 0 0 Hachita 44 73 43 74 / 30 0 0 0 Antelope Wells 44 74 43 75 / 20 0 0 0 Cloverdale 45 72 45 72 / 20 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Tripoli
Hazardous weather outlook, Nov 4, 3:30 AM MDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 330 AM MDT FRI NOV 4 2016 NMZ401>417-TXZ418>424-051230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 330 AM MDT FRI NOV 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND DAMAGING WIND GUSTS GREATER THAN 60 MPH. A STRONG TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES OVER ISOLATED LOCATIONS. THUS FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY: SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE RIO GRANDE. A FEW STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND DAMAGING WIND GUSTS GREATER THAN 60 MPH. LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS EXCEEDING AN INCH OVER ISOLATED LOCATIONS. THUS FLASH FLOODING MAY OCCUR. SUNDAY AND MONDAY: NO SIGNIFICANT WEATHER WILL OCCUR. TUESDAY THROUGH THURSDAY: A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY AROUND MOUNTAIN AREAS. RAINFALL AMOUNTS GENERALLY LIGHT. OTHERWISE MOST LOCATIONS WILL EXPERIENCE NO SIGNIFICANT WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY THROUGH SATURDAY TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALLS WITH FLASH FLOODING. ROGASH
In the hours before
Local storm report, Nov 4, 4:14 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT FRI NOV 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 2 SE SILVER CITY 32.76N 108.24W
11/04/2016 E0.50 INCH GRANT NM TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL COMPLETELY COVERING THE GROUND
SOUTH OF SILVER CITY
&&
EVENT NUMBER EPZ1600358
DHSpecial weather statement, Nov 4, 4:14 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT FRI NOV 4 2016
NMZ401-402-042245-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
414 PM MDT FRI NOV 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
445 PM MDT...
AT 413 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF BUCKHORN...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN...ALDO LEOPOLD VISTA AND PORTIONS OF THE GILA WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3321 10854 3320 10844 3297 10863 3299 10884
3321 10885
TIME...MOT...LOC 2213Z 189DEG 16KT 3312 10871
LANEYSpecial weather statement, Nov 4, 4:56 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 456 PM MDT FRI NOV 4 2016 NMZ409-410-042345- SIERRA COUNTY LAKES NM-NORTHERN DONA ANA COUNTY NM- 456 PM MDT FRI NOV 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 545 PM MDT... AT 455 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SALEM...OR NEAR HATCH...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS ADVISORY REPLACES THE WARNING PREVIOUSLY ISSUED FOR THIS STORM. LOCATIONS IMPACTED INCLUDE... UPHAM...RINCON...HATCH...GARFIELD...SALEM...SPACEPORT AMERICA AND DERRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3256 10720 3266 10734 3309 10713 3295 10666 TIME...MOT...LOC 2255Z 215DEG 32KT 3270 10719 GRZYWACZ
Special weather statement, Nov 4, 4:58 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT FRI NOV 4 2016
NMZ411-TXZ418-419-042345-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
458 PM MDT FRI NOV 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT...
AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF SUNLAND PARK...OR 9 MILES SOUTH OF SANTA TERESA...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST EL PASO...SANTA TERESA...CENTRAL EL PASO...NORTHEAST EL PASO...
EAST EL PASO...VINTON...FORT BLISS...SUNLAND PARK...CANUTILLO...BIGGS
FIELD...FRANKLIN MOUNTAINS STATE PARK AND FORT BLISS NORTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3176 10651 3178 10653 3179 10677 3196 10657
3184 10630 3176 10643 3176 10646 3175 10648
TIME...MOT...LOC 2257Z 228DEG 18KT 3173 10669
GRZYWACZSpecial weather statement, Nov 4, 5:12 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 512 PM MDT FRI NOV 4 2016 NMZ410-411-050000- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- NORTHERN DONA ANA COUNTY NM- 512 PM MDT FRI NOV 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 600 PM MDT... AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF RADIUM SPRINGS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RADIUM SPRINGS...LEASBURG...DONA ANA...HILL...NORTHEAST LAS CRUCES... LEASBURG DAM STATE PARK AND FORT SELDEN STATE HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3227 10713 3239 10724 3264 10698 3238 10675 TIME...MOT...LOC 2312Z 228DEG 20KT 3239 10711 LANEY
Local storm report, Nov 4, 5:53 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
553 PM MDT FRI NOV 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL EL PASO 31.78N 106.48W
11/04/2016 M0.88 INCH EL PASO TX TRAINED SPOTTER
HAIL UP TO NICKLE SIZE REPORTED AT UTEP. HAIL COVERING
THE GROUND.
&&
EVENT NUMBER EPZ1600359
CADThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:18 PM MDT | Tornado Warning | EPZ | El Paso | 27 min |
| Nov 4, 6:20 PM MDT | Tornado Warning | EPZ | El Paso | 25 min |
| Nov 4, 6:34 PM MDT | Tornado Warning | EPZ | El Paso | 26 min |
| Nov 4, 6:56 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.